MAUDE Adverse Event Report: ALERE SAN DIEGO ALERE HCG CASSETTE (20MIU/ML); HCG PREGNANCY TEST

ALERE SAN DIEGO ALERE HCG CASSETTE (20MIU/ML); HCG PREGNANCY TEST
Model Number 92210
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At the time of the event, there was no indication of a reportable malfunction based on information provided and assessed by alere (b)(4).Alere (b)(4) updated reporting decisions and conducted a retrospective review of complaints against the updated reporting decisions.This mdr is a retrospective filing that was identified during this retrospective review activity associated with an observation from an fda inspection conducted in january 2019 at alere (b)(4) (reference eir (b)(4)).The awareness date is based on updated reporting decisions and completion of the retrospective review activity.There is no new or increased trend based on this retrospective review activity.Investigation results: an investigation was performed on retention products for the reported lot number.Retention devices were tested with clinical hcg-negative urine.Results were read at 3 minutes and all devices produced expected negative results.No false positives were observed.Manufacturing batch record review did not uncover any abnormalities.A root cause for the reported issue could not be determined from the available information.
 
Event or Problem Description
It was reported that false positive occurred when using the hcg cassette, serum hcg quant was negative for pregnancy.Additional testing of the urine sample may have indicated an interference.Customer unable to provide further information.Although requested, no further information has been received.

Brand Name
ALERE HCG CASSETTE (20MIU/ML)
Common Device Name
HCG PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO
9995 summers ridge rd
san diego CA 92121
MDR Report Key9121646
Report Number2027969-2019-00456
Device Sequence Number19416325
Product Code JHI
UDI-Device Identifier10815845020130
UDI-Public(01)10815845020130(17)200131(10)HCG8020002
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number92210
Device Lot NumberHCG8020002
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2019
Initial Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1